MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. UNFOLDER EMERALD; LENS, GUIDE, INTRAOCULAR

JOHNSON & JOHNSON SURGICAL VISION, INC. UNFOLDER EMERALD; LENS, GUIDE, INTRAOCULAR
Model Number EMERALDT
Health Effect - Clinical Code Corneal Edema (1791)
Date of Event 01/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Expiration date: not applicable as these inserter unfolder are sterilized by the user at their suite.If implanted; give date: n/a (not applicable).The inserter unfolder is not an implantable device.If explanted; give date: n/a (not applicable).The inserter unfolder is not an implantable device.Telephone: (b)(6).Manufacture date: unknown all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the surgeon was unable to rotate the knob of the inserter as it was stuck, and that the fingers of the surgeon slipped causing the tip of the cartridge to touch and scratch the endothelium of the eye.The surgeon removed the cartridge tip from the patient's eye and applied a strong force and managed to rotate the knob.The lens was implanted normally.Through follow up we learned that the patient suffers from corneal edema caused by the scratch on the endothelium and medical intervention was prescribed.After testing the inserter, it was found that the emerald t inserter, had more resistance compared with the other emerald t inserters that they have.No further information provided.
 
Additional Manufacturer Narrative
Device evaluation: the device was returned for evaluation.Therefore, product testing was performed, however the third party manufacturer a fails to replicate the condition, the root cause could not be identified therefore the complaint could not be confirmed.Manufacturing record evaluation: the manufacturing record were review for the inserter could was performed and revealed no evidence of non conformance to the affected lot as a result of the investigation there is no indication of product quality deficiency all pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
UNFOLDER EMERALD
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11335590
Report Number2020664-2021-07010
Device Sequence Number19065995
Product Code KYB
UDI-Device Identifier15050474500126
UDI-Public(01)15050474500126(17)991231(10)2-129
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K961242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEMERALDT
Device Catalogue NumberEMERALDT
Device Lot Number2-129
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZA9003, CARTRIDGE.
Outcome Attributed to Adverse Event Required Intervention;